Can taking the Plan B pill more than once in a month delay your period?

Patient

Q: I have taken the Plan B pill three times in the last month. My period is now about 3 weeks late but I have taken 3 hpt and all have been negative. I am also having cramping in my lower left abdominal for the past few days but still no period. Can taking the plan b pill make your period this late?

Doctor

A:   Emergency contraceptive pills have no long-term or serious side effects. There are no safety concerns about using progestin only emergency contraceptive pills (like Plan B) more than once. However, the pills should not be used more than once in the same cycle, because there have been no studies of repeated use. The pills might also cause your next period to come early or late. If you find yourself using emergency contraceptive pills a lot, talk to your health care provider for an alternative.

Related Q&A

Q: Is it possible for me to be pregnant? Are these signs? Is it too early to tell? I had unprotected sex on 12/16/16, an...

Q: I had my period from 12- 18 and realised drops of blood from 18-25.had sex on 5-10 but he produced outside .i feel bl...

Q: Hello, I took the morning after pill (19th November) whilst I was at the end of my first period and within two weeks ...

Q: Hi I had unprotected sex on my ovulation day or at least around that time. But I still had my period thirteen days a...

Q: On the poor advice from someone at Planned Parenthood (who I think was a volunteer and not a professional), about a w...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews